Levaquin May Cause Tendon Injuries in Some Patients
Levaquin (levofloxacin) is a type of antibiotic. Most commonly prescribed to treat lung, sinus, skin and urinary tract infections caused by certain types of bacteria, many patients prescribed Levaquin suffer tendon injuries directly tied to the use of the antibiotic. If you have experienced a tendon injury due to the prescription drug Levaquin, you may be eligible for monetary compensation.
Levaquin Related Injuries and Side Effects
While many patients experience relief from infections after taking Levaquin, others experience harmful side effects. One of the most severe side effects is the increased risk of tendon problems, including pain, tendonitis and tendon rupture. Tendon ruptures may happen while you are taking Levaquin, and even for several months after you stop taking the drug. Symptoms may include:
- Bruising in the tendon area after injury
- A snapping or popping in the tendon
- Inability to move the affected tendon area or place weight on it
- Pain, swelling or inflammation around the tendon
FDA Issues their Strongest Warning
In 2008, the United States Food & Drug Administration (FDA) directed the manufacturers of Levaquin and similar fluoroquinolone drugs (antibiotics) to add a “black box” warning label on the package insert due to the risk of tendon injuries. The FDA also ordered the manufacturers to distribute a medical guide to tell patients about the potential harmful side effects.
By the time the FDA decided to add the Black Box label, the agency had already received hundreds of reports of tendon injuries suffered by patients who took Levaquin and similar antibiotics.
If you or a loved one suffered an injury related to the antibiotic Levaquin, you may be entitled to compensation. For more information, call 1-800-BURNETTI.
Calls Answered 24 Hours Day / 7 Days A Week
Se Habla Español